Alert archive / West Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 76, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 2, 2009, 8:54 PM EDT for Greenbrier County, Monroe County, West Virginia; Alleghany County, Virginia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2009, 8:54 PM EDT (00:54 UTC)
- Expired
- Jun 2, 2009, 9:42 PM EDT
- In force
- 48 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, VA, Greenbrier County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 88 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:54 PM EDT | TSTM WND DMG | 4 Sw Ronceverte, WV | GREENBRIER COUNTY DISPATCH REPORTED TREES DOWN ACROSS MOORE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1812 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 030054 SVRRNK VAC005-WVC025-063-030200- /O.NEW.KRNK.SV.W.0076.090603T0054Z-090603T0200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 854 PM EDT TUE JUN 2 2009 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA SOUTHERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA WESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA * UNTIL 1000 PM EDT. * AT 852 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PICKAWAY...OR NEAR RONCEVERTE...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ORGAN CAVE... FAIRLEA... GREENBRIER RIVER TRAIL... WHITE SULPHUR SPRINGS... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3797 8027 3775 8011 3760 8053 3779 8066 TIME...MOT...LOC 0054Z 237DEG 16KT 3769 8052 $$ DS
3 follow-up statements
000 WWUS51 KRNK 030112 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 912 PM EDT TUE JUN 2 2009 VAC005-WVC025-063-030200- /O.CON.KRNK.SV.W.0076.000000T0000Z-090603T0200Z/ MONROE WV-GREENBRIER WV-ALLEGHANY VA- 912 PM EDT TUE JUN 2 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR WESTERN ALLEGHANY...SOUTHERN GREENBRIER AND NORTHEASTERN MONROE COUNTIES... AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORGAN CAVE...OR NEAR RONCEVERTE...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3797 8027 3775 8011 3760 8053 3779 8066 TIME...MOT...LOC 0112Z 246DEG 13KT 3771 8044 $$ DS
000
WWUS51 KRNK 030132
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT TUE JUN 2 2009
WVC063-030142-
/O.CAN.KRNK.SV.W.0076.000000T0000Z-090603T0200Z/
MONROE WV-
932 PM EDT TUE JUN 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3775 8011 3768 8031 3769 8033 3771 8034
3769 8036 3769 8038 3771 8039 3772 8040
3776 8043 3788 8020
TIME...MOT...LOC 0132Z 246DEG 13KT 3773 8033
$$
VAC005-WVC025-030200-
/O.CON.KRNK.SV.W.0076.000000T0000Z-090603T0200Z/
GREENBRIER WV-ALLEGHANY VA-
932 PM EDT TUE JUN 2 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WESTERN ALLEGHANY AND SOUTHERN GREENBRIER COUNTIES...
AT 931 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR GREENBRIER
STATE FOREST...OR NEAR WHITE SULPHUR SPRINGS...MOVING NORTHEAST AT 15
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3775 8011 3768 8031 3769 8033 3771 8034
3769 8036 3769 8038 3771 8039 3772 8040
3776 8043 3788 8020
TIME...MOT...LOC 0132Z 246DEG 13KT 3773 8033
$$
DS000
WWUS51 KRNK 030142
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
942 PM EDT TUE JUN 2 2009
VAC005-WVC025-030152-
/O.CAN.KRNK.SV.W.0076.000000T0000Z-090603T0200Z/
GREENBRIER WV-ALLEGHANY VA-
942 PM EDT TUE JUN 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ALLEGHANY AND SOUTHERN
GREENBRIER COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3775 8011 3768 8031 3769 8033 3771 8034
3769 8036 3769 8038 3771 8039 3772 8040
3776 8043 3788 8020
TIME...MOT...LOC 0142Z 246DEG 13KT 3774 8029
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:15 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 2, 7:15 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
715 PM EDT TUE JUN 2 2009
.SYNOPSIS...
A BACKDOOR COOL FRONT WILL MOVE SLOWLY SOUTHWARD FROM THE OHIO
VALLEY INTO THE REGION BY THURSDAY....AND THEN INTO THE CAROLINAS BY
FRIDAY. WEAK HIGH PRESSURE WILL BUILD OVER THE AREA THIS WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
ISOLATED STORMS HAVE DEVELOPED ALONG THE BLUE RIDGE AND ARE SLOWLY
MOVING TO THE NORTH THIS EVENING. SOME OF THE STRONGER STORMS ARE
PRODUCING QUARTER SIZE HAIL AND HEAVY DOWNPOURS. TR HOUGH THE REST
OF THE EVENING...THESE STORMS ARE DIURNALLY DRIVEN AND WILL
WANE BY LATE EVENING...WITH PC SKIES OVERNIGHT. STAYED CLOSE TO
METMOS/LOCAL MOS ON LOWS- MOSTLY LOWER TO MID 60S...WITH SOME
UPPER 50S IN THE MTNS.
FOR WEDNESDAY...SFC FRONT WILL HAVE MADE IT CLOSE TO THE MASON-DIXON
LINE BY WED MORNING...AND MORE NRN STREAM SHORT WAVES SHOULD HELP
INITIATE SHOWERS/TSTMS ALONG AND AHEAD OF THE FRONT AS IT SINKS
SOUTHWARD TOWARD THE CWA. WILL BE A BIT STRONGER WESTERLY FLOW AND
MORE SHEAR...SO WITH THE EXPECTED INSTABILITY...MORE ORGANIZED
MULTI-CELL TSTMS WILL LIKELY DEVELOP BY AFTERNOON. SOME OF THE
STORMS MAY HAVE STRONG WINDS AND LARGE HAIL. THERE IS ENOUGH
SUPPORT FROM ALL OF THE MODELS TO RAISE POPS IN SE WV AND THE SW
MTNS OF VA TO LIKELY IN THE AFTERNOON. WILL HAVE DECREASING POPS
TO THE SOUTHEAST THRU 00Z. WILL BE A GOOD RANGE IN HIGH TEMPS WED-
COOLER IN THE MTNS WITH MORE CLOUDS AND SHOWERS/TSTMS
DEVELOPING...STILL FAIRLY HOT IN THE PIEDMONT...ESPECIALLY
SOUTHSIDE VA AND NW NC.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY/...
FRONTAL BOUNDARY DROPS SLOWLY SOUTH WEDNESDAY NIGHT INTO THURSDAY
MORNING. WITH SURFACE AND 850 MB FRONT ROUGHLY PARALLEL TO THE UPPER
FLOW...LEANING TOWARDS THE SLOWER TIMING OF THE SURFACE FRONT
SINKING SOUTH INTO THE AREA ON THURSDAY SIMILAR TO THE GFS.
INCREASED POPS WEDNESDAY NIGHT...ESPECIALLY ACROSS THE NORTH TO
BLEND UP BETTER WITH LWX. LOW TEMPERATURES WEDNESDAY NIGHT WILL VARY
FROM THE MID 50S IN THE NORTHWEST TO THE MID 60S IN THE SOUTHEAST.
BY THURSDAY...OUR AREA IS IN MORE FAVORABLE OVERALL SYNOPTIC SCALE
LIFT AIDED BY THE RIGHT REAR QUADRANT OF THE UPPER JET. ALSO
ON THURSDAY...AN UPPER LEVEL LOW CENTER WILL MOVE INTO THE
SOUTHERN APPALACHIANS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ON THURSDAY INTO THURSDAY NIGHT. SOME OF THE STORMS MAY BE STRONG
TO SEVERE...DEPENDING ON THE SOUTHERN PUSH OF THE FRONT. WITH ALL
THE CLOUDS AND PRECIPITATION ON THURSDAY...PLAYED HIGHS CLOSE TO
THE COOLER ENSEMBLE MAXIMUM TEMPERATURES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
BY THURSDAY NIGHT INTO FRIDAY MORNING...FRONTAL BOUNDARY PUSH ALL
THE WAY TO GEORGIA NORTHWARD TO THE NC COAST. A WAVE DEVELOPS
ALONG THE FRONT AND TRACKS NORTHEAST IN THE ATLANTIC FRIDAY IN
SATURDAY. ACROSS OUR AREA...NE SFC WINDS ARE EXPECTED AS THE SFC
HIGH BUILDS IN FRIDAY...PLENTY OF CLOUDS AND POSSIBLY SOME
SHOWERS...TEMPERATURES WILL BE COOL FRIDAY.
WEAK HIGH PRESSURE BUILDS ACROSS OUR REGION ON FRIDAY NIGHT.
SATURDAY...THE HIGH CENTER REMAINS ACROSS THE AREA AND ANOTHER
WEAKER COLD FRONT APPROACHES FROM THE NORTHWEST. MOISTURE SHOULD BE
LIMITED...KEPT A SLIGHT CHC OF TSTMS MAINLY IN FOR THE MTNS AND
FOOTHILLS. WITH MORE SUN SATURDAY...TEMPERATURES SHOULD REBOUND
INTO THE MID 70S IN THE NORTHWEST TO THE LOWER 80S IN THE
PIEDMONT. ON SUNDAY...THE RIDGE OVER THE SOUTHERN U.S. BUILDS AS A
STRONG SHORT WAVE AND ASSOCIATED SFC LOW PRESSURE TRACKS NEWD
ACROSS THE MIDWEST. THIS PUTS OUR REGION INTO A WARM ADVECTION
PATTERN. THERE MAY BE SOME ISOLATED TO SCT CONVECTION WITH BEST
CHANCE ACROSS THE HIGHER TERRAIN.
HIGH TEMPERATURES ON SUNDAY WILL BE NEAR NORMAL...WITH READINGS
FROM THE UPPER 70S TO THE MID 80S. FOR MONDAY...THE SFC FNT
ASSOCIATED WITH THE MIDWEST SYSTEM TRACKING NEWD WILL APPROACH
FROM THE NORTHWEST. OUR FORECAST AREA WILL BE IN THE WARM
SECTOR...WITH A GOOD CHC OF AFT/EVE TSTMS. A COLD FRONT SWEEPS
EAST ACROSS THE REGION ON TUESDAY. PLAYED HIGHS TUESDAY COOLER FROM
THE MID 70S IN SOUTHEAST WEST VIRGINIA TO THE MID 80S IN THE
PIEDMONTS.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
ISOLATED SHRA/TSRA OVER THE MOUNTAINS AND MAINLY ALONG THE BLUE
RIDGE PRODUCING LARGE HAIL AND HEAVY DOWNPOURS THIS EVENING. THESE
STORM WILL DIMINISH AFTER SUNDOWN.
COULD SEE SOME FOG AGAIN TONIGHT AFTER 06Z AS DEWPOINTS WILL
CONTINUE TO INCREASE AHEAD OF THE FRONT SLIDING SLOWLY SOUTH
TOWARD THE OHIO RIVER. THERE IS A POTENTIAL FOR MVFR TO IFR FOG AT
LWB WEDNESDAY MORNING BUT LEFT IT OUT OF THE TAF FOR NOW. THICKER
HIGH CLOUDS ADVANCING INTO SOUTHEAST WEST VIRGINIA FROM CONVECTION
IN THE OHIO VALLEY OVERNIGHT WOULD GREATLY LOWER THE THREAT OF FOG
IN LWB.
THIS COLD FRONT WILL BE BRINGING A RETURN OF SHWRS/TSTMS AND BRIEF
PERIODS OF MVFR/IFR WITH HEAVIER RAINFALL...WED-FRI...ESPECIALLY
IN THE AFTERNOON AND EVENING HOURS. WEAK HIGH PRESSURE BUILDS
INTO THE REGION FRIDAY NIGHT INTO SATURDAY.
&&
.CLIMATE...
WEST TO SOUTHWEST WIND AHEAD OF A COLD FRONT IN THE OHIO VALLEY
WILL LEAD TO INCREASES IN TEMPERATURE. ATTM...THE RECORDS THAT MAY
GET BROKEN WILL BE BLF/BCB FOR TUESDAY.
RECORDS HIGHS...
TUE JUNE 2 WED JUNE 3
BLACKSBURG 87/1991 86/1961
ROANOKE 96/1951 100/1936
BLUEFIELD 83/1978 81/2002
LYNCHBURG 98/1925 97/1936
DANVILLE 102/1951 100/1951
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JJ
NEAR TERM...JJ
SHORT TERM...AMS/KK
LONG TERM...JJ/KK
AVIATION...RCS/JJ
CLIMATE...JJHazardous weather outlook, Jun 2, 3:00 PM EDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 300 PM EDT TUE JUN 2 2009 NCZ004>006-020-VAZ043>046-058-059-031900- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-HALIFAX-CHARLOTTE- 300 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>003-018-019-VAZ007-009>017-022-032>034-031900- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK- FRANKLIN-BEDFORD- 300 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING. SOME OF THESE STORMS COULD PRODUCING STRONG GUSTY WINDS...HAIL AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ018>020-023-024-035-047-WVZ042>045-031900- CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-BUCKINGHAM- MERCER-SUMMERS-MONROE-GREENBRIER- 300 PM EDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS WEDNESDAY AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...AND THE MAIN THREAT WOULD BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 7:49 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
749 PM EDT TUE JUN 2 2009
VAZ011-WVZ042-044-030045-
GILES VA-MERCER WV-MONROE WV-
749 PM EDT TUE JUN 2 2009
...A STRONG THUNDERSTORM WILL AFFECT GILES...MERCER AND MONROE
COUNTIES...
AT 749 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OAKVALE...
MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR WILLOWTON...AND ELGOOD AROUND 800 PM...GLEN
LYN...AND NARROWS AROUND 805 PM...RICH CREEK AROUND 810 PM...
PETERSTOWN...AND PEARISBURG AROUND 815 PM...BOZOO AROUND 820 PM AND
KIMBALLTON AROUND 825 PM.
LAT...LON 3740 8051 3724 8092 3733 8103 3745 8087
3744 8086 3749 8082 3758 8071
EXPERIMENTAL
DSSpecial weather statement, Jun 2, 7:59 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT TUE JUN 2 2009
VAZ007-030100-
TAZEWELL VA-
759 PM EDT TUE JUN 2 2009
...A STRONG THUNDERSTORM WILL AFFECT TAZEWELL COUNTY...
AT 758 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RAVEN...MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR RAVEN AROUND 805 PM...RICHLANDS AROUND 815
PM...GLEN BURKE AROUND 825 PM...JEWELL RIDGE AROUND 845 PM...BANDY
AROUND 850 PM AND AMONATE AROUND 900 PM.
LAT...LON 3718 8184 3719 8183 3720 8178 3725 8175
3724 8171 3718 8165 3702 8180 3711 8190
3714 8191
EXPERIMENTAL
DSLocal storm report, Jun 2, 8:03 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
803 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 5 ENE JEFFERSON 36.45N 81.39W
06/02/2009 E0.75 INCH ASHE NC PUBLIC
HAIL FELL AT NATHANS CREEK SCHOOL ROAD.
&&
JJACKSONLocal storm report, Jun 2, 8:13 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
813 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL RICHLANDS 37.10N 81.80W
06/02/2009 E0.88 INCH TAZEWELL VA PUBLIC
&&
JJACKSONLocal storm report, Jun 2, 8:46 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL PARROTT 37.22N 80.63W
06/02/2009 E0.75 INCH PULASKI VA BROADCAST MEDIA
WDBJ RELAYED REPORT.
&&
RSTONEFILocal storm report, Jun 2, 8:53 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
853 PM EDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL RICH CREEK 37.38N 80.83W
06/02/2009 E0.75 INCH GILES VA PUBLIC
0833 PM HAIL MATOAKA 37.42N 81.25W
06/02/2009 E0.88 INCH MERCER WV PUBLIC
&&
RSTONEFIThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:14 PM EDT | Severe Thunderstorm Warning | RNK | Monroe | 61 min |
| Jun 2, 8:21 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Summers | 84 min |
| Jun 2, 8:47 PM EDT | Flash Flood Warning | RNK | Mercer | 6 hr |
| Jun 2, 9:31 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Monroe, Summers | 68 min |
| Jun 2, 10:06 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 48 min |
| Jun 2, 10:16 PM EDT | Special Weather Statement | RNK | Monroe | 29 min |
| Jun 2, 10:37 PM EDT | Flash Flood Warning | RNK | Greenbrier | 4 hr |
| Jun 3, 1:51 PM EDT | Flash Flood Watch | RNK | Mercer, Monroe, Summers | 15 hr |
| Jun 3, 2:05 PM EDT | Severe Thunderstorm Warning | RNK | Mercer | 55 min |
| Jun 3, 3:10 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Monroe | 47 min |
| Jun 3, 3:19 PM EDT | Special Weather Statement | RNK | Greenbrier | 56 min |
| Jun 3, 3:31 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 40 min |
| Jun 3, 4:05 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier | 55 min |
| Jun 2, 8:04 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 56 min |
| Jun 2, 10:57 PM EDT | Special Weather Statement | RNK | Bath | 63 min |
| Jun 3, 12:59 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 61 min |
| Jun 3, 1:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 58 min |
| Jun 3, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry | 54 min |
| Jun 3, 1:38 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 53 min |
| Jun 3, 1:44 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Patrick | 61 min |
| Jun 3, 2:00 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 60 min |
| Jun 3, 2:14 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Patrick | 61 min |
| Jun 3, 2:23 PM EDT | Special Weather Statement | RNK | Botetourt | 67 min |
| Jun 3, 2:30 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 60 min |
| Jun 3, 2:52 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 53 min |
| Jun 3, 3:00 PM EDT | Special Weather Statement | RNK | City of Radford | 45 min |
| Jun 3, 3:02 PM EDT | Special Weather Statement | RNK | City of Radford | 43 min |
| Jun 3, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 55 min |
| Jun 3, 3:12 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 63 min |
| Jun 3, 3:34 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Montgomery, Pulaski, City of Radford | 56 min |
| Jun 3, 3:51 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 54 min |
| Jun 3, 3:56 PM EDT | Special Weather Statement | RNK | Wythe | 64 min |
| Jun 3, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Montgomery, Roanoke, City of Roanoke, City of Salem | 58 min |
| Jun 3, 4:07 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania, City of Danville | 53 min |
| Jun 3, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 17 min |
| Jun 3, 4:35 PM EDT | Special Weather Statement | RNK | Botetourt | 55 min |
| Jun 3, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Craig | 45 min |
| Jun 3, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 59 min |
| Jun 3, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 54 min |
| Jun 3, 5:45 PM EDT | Special Weather Statement | RNK | Smyth | 60 min |
| Jun 3, 5:47 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Pulaski, Wythe | 58 min |
| Jun 3, 5:55 PM EDT | Special Weather Statement | RNK | Charlotte | 65 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2009Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.